Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 56, NWS Melbourne, FL

May 7, 20066 counties in Florida

NWS Melbourne, FL issued this red flag warning at May 7, 2006, 5:07 AM EDT for 6 counties in Florida. It took effect at May 7, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2006, 5:07 AM EDT (09:07 UTC)
In effect from
May 7, 2006, 1:00 PM EDT
Expired
May 7, 2006, 7:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2006-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2006-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 070907
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
507 AM EDT SUN MAY 7 2006

FLZ053-058-072115-
/O.UPG.KMLB.FW.A.0047.060507T1700Z-060507T2300Z/
/O.NEW.KMLB.FW.W.0056.060507T1700Z-060507T2300Z/
OSCEOLA-OKEECHOBEE-
507 AM EDT SUN MAY 7 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ041-044>046-141-144-147-072115-
/O.NEW.KMLB.FW.W.0056.060507T1700Z-060507T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
507 AM EDT SUN MAY 7 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$
1 follow-up statement
000 
WWUS82 KMLB 071858
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
258 PM EDT SUN MAY 7 2006

FLZ041-044>046-053-058-141-144-147-072300-
/O.CON.KMLB.FW.W.0056.000000T0000Z-060507T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
258 PM EDT SUN MAY 7 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

LOW RELATIVE HUMIDITY VALUES ARE EXPECTED ONCE AGAIN ACROSS THE
WARNING AREA SUNDAY AFTERNOON. SEVERAL HOURS OF RELATIVE HUMIDITY
VALUES IN THE 30S ARE LIKELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

TES

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 4:30 AM EDT, 37 minutes earlier.

Area forecast discussion, May 7, 4:30 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
430 AM EDT SUN MAY 7 2006

.DISCUSSION...

TODAY...OFFSHORE FLOW CONTINUES TODAY AS YET ANOTHER IN A SERIES OF
SFC LOWS MOVES EAST ACROSS THE SE U.S. REACHING THE CAROLINA COAST
TONIGHT. EAST COAST SEA BREEZE WILL DEVELOP AND PUSH SLOWLY
INLAND...FIRST ALONG THE TREASURE COAST OF MARTIN/ST LUCIE COUNTIES
AROUND 1 PM...THEN NORTHWARD TO VOLUSIA COUNTY BY LATE AFTN.
BOUNDARY THAT DROPPED SOUTHWARD INTO VOLUSIA COUNTY YESTERDAY HAS
DISSIPATED ALG WITH THE MOISTURE BAND ASSOCD WITH IT SO RAIN CHANCES
ARE VERY LOW TODAY (10% FAR NORTH...5% ELSEWHERE) AND WILL NOT
MENTION IN FORECAST. MAX TEMPS WILL AGAIN REACH LOWER 90S JUST ABOUT
EVERYWHERE. SOUTHERN COASTAL SECTIONS MAY SEE HIGHS A DEGREE OR TWO
LOWER DUE TO EARLIER ONSET OF SEA BREEZE.

MON-SAT...
COLD FRONT SAGGING INTO THE DEEP SOUTH WILL STALL INITIALLY AS IT
ENCOUNTERS SHALLOW ANTICYCLONIC FLOW OVER THE NRN BAHAMAS/SRN FL
PENINSULA.  MEANWHILE...A STRENGTHENING H30-H20 JET MAX ALONG THE
U.S./MEXICO BORDER WILL SPIN UP A NEW LOW PRESSURE CENTER ALONG THE
FRONT OVER THE GULF COAST STATES.  THE NEW STORM SYSTEM WILL DEVELOP
ON THE SOUTH SIDE OF A LARGE CONTINENTAL RIDGE THAT CURRENTLY
EXTENDS FROM THE SRN PLAINS TO THE GREAT LAKES.  WITH NO ESCAPE
ROUTE TO THE NE...THE STORM TRACK WILL BE FAR ENOUGH TO THE SOUTH TO
ALLOW A TRAILING COLD FRONT TO PUSH INTO N FL BY DAYBREAK MONDAY...
GIVING THE STATE THE HIGHEST RAIN CHANCES IN THE LAST SEVERAL DAYS.

SHORT TERM GUIDANCE HAS STRENGTHENED THE H85-H50 CIRCULATION ASSOCD
WITH THE ATLC RIDGE...WHICH IN TURN SLOWS THE PROGRESS OF THE
FRONT...GFS STALLS AND WASHES IT OUT OVER THE S PENINSULA BY 00Z
WED.  THE SLOWER PASSAGE WOULD ALLOW MORE TIME FOR MOISTURE TO POOL
WITHIN THE TROF...AS WELL AS INCREASE THE PENINSULAS EXPOSURE TIME
TO THE EFFECTS OF THE FRONT.  INDEED...NAM/GFS MOS GUIDANCE HAS
INCREASED POPS TO 30-50% ACROSS MOST OF THE CWA...THOUGH TIMING
DIFFERENCES STILL REMAIN BETWEEN THE FASTER GFS AND THE SLOWER NAM.

AT ANY RATE...WITH THE ATLC RIDGE SUPPRESSED AS FAR SOUTH AS IT
IS...AND WITH THE DEVELOPING LOW POSSESSING STRONG JET SUPPORT...A
RAIN EVENT FOR THE MON-TUE TIME FRAME IS LOOKING MORE LIKELY.  WILL
INCREASE MON POPS ACROSS THE CWA...50% NRN COUNTIES TAPERING TO 20%
SRN COUNTIES...PRECIP TO LINGER INTO MON NIGHT AS THE INITIAL
MOISTURE SURGE PUSHES INTO THE ATLC.  STEADY SWRLY FLOW WILL PRODUCE
ABV CLIMO TEMPS OVER THE INTERIOR...WINDSHIFT WITH THE FROPA DURING
THE DAY TUE SHOULD KEEP COASTAL AFTN MAXES A LITTLE CLOSER TO CLIMO.

MID RANGE MODELS INDICATE THE CONTINENTAL RIDGE STALLING OVER THE
EASTERN SEABOARD...ALBEIT FURTHER N THAN PREVIOUSLY ADVERTISED.  GFS
BUILDS THE AFOREMENTIONED CONTINENTAL RIDGE TOWARD THE CANADIAN
MARITIMES FASTER THAN THE PREVIOUS RUNS...SETTING UP A REX BLOCK AS
EARLY AS 12Z TUE WHILE A NEW STORM SYSTEM TAKES SHAPE OVER THE
CENTRAL/NRN PLAINS.  THIS WOULD ALLOW THE ATLC RIDGE TO REBUILD OVER
THE FL PENINSULA FASTER THAN PREVIOUSLY FCSTS INDICATED.  THE
RESULTING S/WRLY FLOW WOULD KEEP TEMPS AOA CLIMO WHILE LINGERING LOW
LVL MOISTURE WOULD PROVIDE FUEL FOR LOW END POPS THRU THE LATTER
HALF OF THE WEEK.

&&

.MARINE...OFFSHORE FLOW THIS MORNING WILL TURN ONSHORE THIS
AFTERNOON FIRST ALG THE TREASURE COAST THEN WORKING ITS WAY ON UP
THE COASTLINE...REACHING VOLUSIA COUNTY LAST. THE SEA BREEZE TODAY
WILL BE RATHER STRONG...15 KNOTS OUT OF THE SOUTHEAST. EXPECT A
NOCTURNAL WIND SURGE TO DEVELOP OUT OF THE SOUTH...AROUND 20
KNOTS...JUST PRIOR TO SUNSET AND LASTING TIL MIDNIGHT OR SO. THE
STRONGER WINDS WILL BE MAINLY OFFSHORE.

S/SWRLY FLOW THRU MON WILL VEER TO THE NE BY LATE TUE AS THE RIDGE
BEHIND THE DEVELOPING STORM SYSTEM SYSTEM PUSHES OFF THE SOUTHEAST
COAST.  WINDS/SEAS NOT EXPECTED TO REACH SCA LEVELS...SWELL NOT AS
MUCH OF A FACTOR ATTM AS THE SYSTEM IS FORECAST TO BECOME STATIONARY
FURTHER TO THE N THAN PREVIOUSLY INDICATED.

&&

.AVIATION...VFR.

&&

.FIRE WEATHER...HAVE UPGRADED FIRE WEATHER WATCH TO RED FLAG WARNING
AND EXPANDED IT NORTHWARD...WITH SOME RELUCTANCE. STILL THINK
SOUTHERN INTERIOR COUNTIES HAVE THE BETTER SHOT AT LOW RH DURATIONS
BUT WINDS LOOK TO BE A FACTOR ACROSS NORTHERN SECTIONS SO MAY NOT
NEED 4 HOURS THERE TO ACHIEVE RFW CONDS. ALSO...15 CLOUD TO GROUND
LIGHTNING STRIKES OCCURRED IN VOLUSIA COUNTY YESTERDAY...ANY ONE OF
WHICH MAY HAVE SPARKED ADDITIONAL FIRES. SEA BREEZE WILL DEVELOP A
LITTLE EARLIER THAN YESTERDAY AND PROGRESS A BIT FARTHER INLAND...
WHICH SHOULD LIMIT DURATION OF LOW RH VALUES SOUTH OF THE CAPE.

NOT MANY FIRE WX ISSUES FOR THE REMAINDER OF THE WEEK.  MOISTURE
POOLING AROUND THE APPROACHING FRONT WILL HAVE A DIFFICULT TIME
SWEEPING OUT THE STATE AS THE PARENT LOW PULLS UP THE ERN SEABOARD
AND STALLS.  AS THE SECOND STORM SYSTEM BECOMES FULLY DEVELOPED...
SFC/LOW LVL WINDS WILL SHIFT TO THE S/SW...ONLY BY THEN MEAN RH LVLS
OVER THE NW CARIB/SE GOMEX ARE EXPECTED TO CLIMB HIGH ENOUGH TO
PREVENT DEWPOINTS FROM CRASHING.

&&

.CLIMATE...RECORD HIGHS FOR TODAY:

DAYTONA BEACH  93 (1952)
ORLANDO        94 (1975)
MELBOURNE      91 (1980)
VERO BEACH     93 (1947)

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  91  66  88  67 /  10  10  50  30
MCO  92  68  89  68 /  10  10  50  20
MLB  91  68  88  67 /  10  10  30  30
VRB  90  66  86  67 /  10   0  30  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...

...RED FLAG WARNING 1PM-7PM TODAY LAKE...NORTHERN BREVARD...
   OKEECHOBEE...ORANGE...OSCEOLA...SEMINOLE AND VOLUSIA COUNTIES.

&&

SHORT TERM...KELLY
LONG TERM....BRAGAW

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.